MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TAPERLOC POR LAT FMRL 12.5X145; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TAPERLOC POR LAT FMRL 12.5X145; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Pain (1994); Tissue Damage (2104); Metal Related Pathology (4530)
Date of Event 02/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: catalog number: 157444, lot number: 528290, brand name: m2a-magnum head; catalog number: us157850, lot number: 702560, brand name: m2a magnum cup; catalog number: 11-103206, lot number: 853440, brand name: taperloc stem; catalog number: 139256, lot number:760510, brand name: m2a magnum taper insert.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2016-04021, 0001825034-2019-02859, 0001825034-2017-06059.The patient underwent a revision procedure due to failed hip replacement.Patient had abnormal cobalt chromium levels and pain.Metallosis with wear debris, trunnionis, and abductor muscle tear were identified during the procedure.Mild discoloration was observed on the trunnion.The acetabulum was stable without evidence of failure.The femoral head was replaced with ceramic head and e poly mobile bearing system.Patient tolerated the procedure well.Reported event was confirmed by review of medical records provided.Received additional information does not change the final conclusions of previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Device not returned for evaluation.
 
Event or Problem Description
It was reported the patient underwent right hip revision approximately three years post-implantation due to pain, discomfort, and elevated metal ion levels.It was additionally reported that during the revision procedure metallosis with wear debris, trunnionis, and abductor muscle tear were identified.Mild discoloration was observed on the trunnion.Additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: component code: mechanical (g04) - stem one m2a-magnum mod hd sz 44mm and one m2a-magnum 42-50 tpr insrt std were returned and evaluated.Upon visual inspection the insert was installed in the head with the od of the head having a wear line.There is no visible debris inside of the taper.Review of device history records found these units were released to distribution with no deviations or abnormalities.Root cause could not be determined with information available.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TAPERLOC POR LAT FMRL 12.5X145
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key8752831
Report Number0001825034-2019-02858
Device Sequence Number2155223
Product Code LPH
UDI-Device Identifier00880304198234
UDI-Public(01)00880304198234(17)280623(10)853440
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K921301
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Model NumberN/A
Device Catalogue Number11-103206
Device Lot Number853440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale